MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
(b)(6) 2021, clip was found broken during using on the patient.The severed part has been removed from the patient with no adverse feedback.Involved 1 cartridge.
 
Event or Problem Description
(b)(6) 2021, clip was found broken during using on the patient.The severed part has been removed from the patient with no adverse f eedback.Involved 1 cartridge.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cartridge from unit 544250 hemolok xl clips 6/cart 42/box for investigation.One loose clip and the product packaging were also returned.The cartridge and loose clip were visually examined with and without magnification.Visual examination revealed that the clip was broken on the hook side leg, near the hook.No clips were remaining in the cartridge.The sample appeared used as there was biological material on the cartridge and clip.R & d engineering was consulted for this complaint issue.According to r & d, the root cause for the broken leg could not be determined.There are no indications that the clip broke due to a manufacturing issue.It is possible that the clip broke on the leg near the hook due to improper loading or by using damaged/misaligned appliers, but this could not be confirmed.The appliers were not returned for investigation.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the root cause could not be determined.We will continue to monitor and trend on this issue.The reported complaint of "broken/detached parts - clip - leg" was confirmed based upon the sample received.The cartridge was returned with no clips remaining, but a loose clip was also returned.The loose clip was broken on the hook side leg near the hook.R & d engineering was consulted for this complaint issue.According to r & d, the root cause for the broken leg could not be determined.There are no indications that the clip broke due to a manufacturing issue.It is possible that the clip broke due to improper loading or by using damaged/misaligned appliers, but this could not be confirmed.It is unknown how the returned clip was handled during use and the appliers were not returned for investigation.Therefore, based upon the damage observed and the information provided, the root cause could not be determined.We will continue to monitor and trend on this issue.
 
Event or Problem Description
(b)(6) 2021, clip was found broken during using on the patient.The severed part has been removed from the patient with no adverse f feedback.Involved 1 cartridge.
 
Additional Manufacturer Narrative
Qn#(b)(4).Per dhr the product hemolok xl clips 6/cart 84/box lot# 73b2000575 was manufactured on 02/25/2020 a total of (b)(4) pieces.Lot was released on 03/18/2020.Dhr investigation did not show issues related to complaint.P/n 544240 is not being manufactured currently, however, another part number from the same family was use for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 125 samples were taken from the current production p/n 544253 hemolok xl clips 3/cart 42/box lot # 73a2200396, the samples were visually inspected, and during the test issue reported "broken parts - clip - info not provided" was not observed in the current manufacturing process.Revision of pfmea-08-025 rev 05 was performed and the failure mode is already including it, no update is required.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.At this time due the sample is not available is not possible to determine the source of the defect reported.Customer complaint cannot be confirmed due the product sample is not available to perform a proper investigation and determinate the root cause.

Brand Name
HEMOLOK XL CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13342287
Report Number3003898360-2022-00020
Device Sequence Number3918821
Product Code FZP
UDI-Device Identifier24026704695953
UDI-Public24026704695953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberIPN915186
Device Catalogue Number544250
Device Lot Number73B2000575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer01/26/2022
03/18/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date02/21/2022
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown